weight gain and zoloft

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

vida
New Member


Date Joined Apr 2007
Total Posts : 1
   Posted 4/24/2007 1:38 AM (GMT -7)   
I have just tried my first week at weight watchers and have stuck to the plan faithfully but have realised that probably because I am taking zoloft I have not lost a pound. I have ganed so much weight over the last few years since starting this drug and had no idea that it woud do this to me. I am seeing my gp tomorrow to discuss and demand some answers. It has helped with depression but I am devastated to realise from reading these messages that weght loss may be unatainable. Any more ideas would be really welcome.

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 4/24/2007 5:11 AM (GMT -7)   
Hi Vida
Welcome to the board.
I myself have not experienced weight gain from any meds,mostly because of my disease. But,my son did and it was horrible. He finally switched meds and started eating better and has lost most of the weight.
You are right,you need answers and they can give them to you.
Good luck and keep us posted.

Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/24/2007 2:40 PM (GMT -7)   

Hello Vida

Welcome...........yes many of the meds have the side effect of causing weight gain...................I agree you need to see you physician and request to be switched to one of the meds that don't cause a huge weight gain.

I know people on the med that eat healthy and exercise and the weight just won't come off.

Good Luck and gentle hugs.


 
Respectfully
 
Kitt
 
Depression 25 years, Husband Crohns Disease 30 years
__________________________________________________ 
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.”
Rosalyn Carter
 


Sunnivara
Regular Member


Date Joined Apr 2007
Total Posts : 115
   Posted 4/26/2007 2:29 PM (GMT -7)   
A week is not sufficient time to know if a diet is working. Bodies are often resistant to short term calorie intake fluctuations and it takes some people a little while for the weight to start coming off. You shouldn't be dieting to lose any faster than 1-2 lbs a week and your weight can fluctuate that much just from differences in what you ate or drank recently, sodium intake, and time of the month (if that applies to you). So it really takes a few weeks or more to know if you're losing weight.
 
Stkitt said, "I know people on the med that eat healthy and exercise and the weight just won't come off."
 
On that note, I've also known a lot of people who are not, and never were, on meds and have a hard time losing weight even when eating healthy and exercising. And some people just do not lose weight on certain types of diets. Even before I started meds I could not lose weight on a low fat "well balanced" diet, counting calories all day. I had much better success losing weight with a lower carb diet instead, like the South Beach diet.
 
You also have to be sure you are not being too strict. If you cut calories too much your body will resist weight loss. Also consider whether you might have an underlying health issue that affects weight loss, such as low thyroid, insulin resistance, or hormonal imbalances.
 
I think it's too soon for you to blame the meds. If you don't lose anything at the end of a month then maybe try a different kind of diet like a low carb one.
 

Sunnivara
Regular Member


Date Joined Apr 2007
Total Posts : 115
   Posted 4/26/2007 2:30 PM (GMT -7)   
ShynSassy said...
Hi Vida
Welcome to the board.
I myself have not experienced weight gain from any meds,mostly because of my disease. But,my son did and it was horrible. He finally switched meds and started eating better and has lost most of the weight.
You are right,you need answers and they can give them to you.
Good luck and keep us posted.

Shy

Just out of curiosity, which meds did your son switch from/to?
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 3:43 AM (GMT -7)
There are a total of 2,732,879 posts in 301,067 threads.
View Active Threads


Who's Online
This forum has 151222 registered members. Please welcome our newest member, TAS-MS/lupy.
177 Guest(s), 1 Registered Member(s) are currently online.  Details
Skyy


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer